MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SOFT SPLASH SHIELD WITH SHOWERHEAD TIP; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SOFT SPLASH SHIELD WITH SHOWERHEAD TIP; LAVAGE, JET
Catalog Number 0057730
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product was not returned; however, a photo was provided.Photo evaluation confirms the presence of an unidentified particulate within the package.Review of the photo was not helpful in determining the source of the foreign material.A determination of what the foreign material is cannot be made without the sample to evaluate, as such, no conclusion can be made.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to the specification to date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in december, 2019.If/when additional information is provided, a supplemental emdr will be submitted.Not returned - sample unavailable.
 
Event or Problem Description
It was reported that during inspection at the hospital warehouse, an unknown particulate was observed inside the soft splash shield w/showerhead tip, simpulse plus package.There was no patient involvement as the reported product issue was discovered during inspection.
 
Additional Manufacturer Narrative
The subject product was not returned; however, a photo was provided.Photo evaluation confirms the presence of an unidentified particulate within the package.Review of the photo was not helpful in determining the source of the foreign material.A determination of what the foreign material is cannot be made without the sample to evaluate, as such, no conclusion can be made.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to the specification to date, this is the only reported complaint from this manufacturing lot of 360 units released for distribution in december, 2019.If/when additional information is provided, a supplemental emdr will be submitted.Addendum: this is an addendum to the initial emdr.This supplemental emdr is submitted to report the corrected investigation findings.Based on the investigation activities performed, the reported event was confirmed.The provided photos confirm for foreign matter inside the sealed packages, the origin of the foreign matter could not be determined.However, as the foreign matter was present in the package prior to sealing, this presented at the time of manufacturing and is confirmed for a manufacturing related condition.Awareness training was provided to appropriate associates.If/when additional information is provided, a supplemental emdr will be submitted.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject product was not returned; however, a photo was provided.Photo evaluation confirms the presence of an unidentified particulate within the package.Review of the photo was not helpful in determining the source of the foreign material.A determination of what the foreign material is cannot be made without the sample to evaluate, as such, no conclusion can be made.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to the specification to date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in december, 2019.Addendum: h11: this is an addendum to the initial emdr.This supplemental emdr is submitted to report the corrected investigation findings.Based on the investigation activities performed, the reported event was confirmed.The provided photos confirm for foreign matter inside the sealed packages, the origin of the foreign matter could not be determined.However, as the foreign matter was present in the package prior to sealing, this presented at the time of manufacturing and is confirmed for a manufacturing related condition.Awareness training was provided to appropriate associates.Addendum: this is an addendum to the previous initial and supplemental emdrs submitted to document the receipt and results of the sample evaluation.The subject product was returned for evaluation.The product returned matches that of the previously provided photo.Visual evaluation of the returned sample showed a small gray foreign particulate within the sealed product packaging as reported.The foreign matter is of unknown origin.As the packages are sealed with the foreign matter inside, the root cause of the reported issue is confirmed for a manufacturing related issue.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SOFT SPLASH SHIELD WITH SHOWERHEAD TIP
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10372466
Report Number1213643-2020-07152
Device Sequence Number19564480
Product Code FQH
UDI-Device Identifier00801741010422
UDI-Public(01)00801741010422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/28/2024
Device Catalogue Number0057730
Device Lot NumberJUDY1830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/12/2020
09/17/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/20/2020
09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1